Alert archive / Montana / Snow Squall Warnings in 2026
Snow Squall Warning 2, NWS Missoula, MT
NWS Missoula, MT issued this snow squall warning at Mar 14, 2026, 3:56 PM MDT for Lake County, Sanders County, Montana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2026, 3:56 PM MDT (21:56 UTC)
- Expired
- Mar 14, 2026, 4:45 PM MDT
- In force
- 49 min
- Issued by
- NWS Missoula, MT
- Area
- Storm-based polygon
Counties Lake County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 39 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.9 hours before the alert went out and 450 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2211 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
725
WWUS55 KMSO 142156
SQWMSO
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Missoula MT
356 PM MDT Sat Mar 14 2026
MTC047-089-142245-
/O.NEW.KMSO.SQ.W.0002.260314T2156Z-260314T2245Z/
Lake MT-Sanders MT-
356 PM MDT Sat Mar 14 2026
The National Weather Service in Missoula has issued a
* Snow Squall Warning for...
Southwestern Lake County in northwestern Montana...
Southeastern Sanders County in northwestern Montana...
* Until 445 PM MDT.
* At 355 PM MDT, a dangerous snow squall was located along a line
extending from 16 miles east of Ronan to 8 miles north of Old
Agency, moving southeast at 25 mph.
HAZARD...Whiteout conditions with near zero visibility associated
with intense bursts of heavy snow and gusty winds leading
to blowing snow. Wind gusts up to 20 mph.
SOURCE...Public.
IMPACT...Travel will become difficult and potentially dangerous
within minutes.
This includes the following highways...
Highway 93 N between mile markers 15 and 60.
Highway 200 W between mile markers 108 and 115.
Locations impacted include...
Polson, Ravalli, Ronan, St. Ignatius, Pablo, Turtle Lake, Arlee, Old
Agency, Kerr, Dixon, Allentown, Moiese, Round Butte, Kicking Horse,
Charlo, and Fort Connah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Consider avoiding or delaying travel until the snow squall passes
your location. If you must travel, use extra caution and allow extra
time. Rapid changes in visibility and slick road conditions may lead
to accidents.
If traveling on a highway, find the nearest exit or rest area and
park safely away from traffic. Allow snow squalls to pass before
attempting to resume travel.
&&
LAT...LON 4714 11426 4769 11445 4770 11397 4715 11394
TIME...MOT...LOC 2155Z 308DEG 20KT 4746 11376 4744 11432
SNOW SQUALL...OBSERVED
$$What forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this snow squall warning went out at Mar 14, 1:11 PM MDT, 2 hours 45 minutes earlier.
Area forecast discussion, Mar 14, 1:11 PM MDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
111 PM MDT Sat Mar 14 2026
.DISCUSSION...
KEY MESSAGES:
- High-Impact Snow Squalls This Afternoon & Evening: Increasing
threat for gusty winds, whiteout conditions, and icy roadways,
especially along and near I-90 Lookout Pass to Homestake Pass
and Highway 12/200.
- Cold Start on Sunday: After the cold front passes, expect
morning temperatures in the teens and 20s in Idaho and single
digits to teens in western Montana.
- Snowy Monday Morning Commute: A warm front will lead to
increasing moisture Sunday night into Monday morning, bringing
a snowy start to the work week for many valleys.
- Late-Week Warm-Up: A strong high-pressure ridge will push
temperatures into the 50s and 60s by mid-week.
The cold front is currently tracking south from Canada, marking
the end of the recent atmospheric river and bringing a much colder
air mass to the Northern Rockies. Today, as the front interacts
with lingering moisture and afternoon instability, we expect
scattered snow showers to develop. Of particular concern are snow
squalls along the I-90 and Hwy 200 corridors by this evening.
These can cause sudden, near-zero visibility and a flash freeze
on roads that were wet earlier in the day.
Sunday starts cold but relatively quiet under a brief ridge of
high pressure. However, this reprieve is short-lived. By Sunday
night into Monday morning, a warm front will push into the region.
With cooler air in place, precipitation will likely start as snow
for most valley locations. This will make for a snowy Monday
morning commute, especially for northwest Montana and the
Missoula/Bitterroot valleys, before snow levels gradually rise and
transition to rain by Monday afternoon.
By Wednesday and Thursday, afternoon highs are progged to soar
15-20 degrees above seasonal averages, with lower valleys likely
reaching the mid-60s. While the ridge will provide significant
stability, moisture streaming over the ridge crest, often referred
to as dirty ridge, will likely result in periods of cloud cover
and isolated showers.
&&
.AVIATION...Snow squalls and gusty winds are the main aviation
concerns through this evening, as an Arctic front moves south
across the region. Valleys will see wind gusts commonly between
30-40 knots. The primary hazard will be convective snow squalls
between 21Z and 04Z, which may cause sudden drops in vertical
visibility (VV002) and horizontal visibility below 1/2SM.
Mountains will be frequently obscured in clouds and snow.
Conditions will briefly improve Sunday morning under a transit
ridge, but a second round of MVR/IFR conditions is expected Sunday
evening as widespread overrunning snow develops ahead of an
approaching warm front, maintaining low ceilings and reduced
visibilities through midday Monday.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT... Winter Weather Advisory until midnight MDT tonight for
Bitterroot/Sapphire Mountains...Butte/Blackfoot Region...
Lower Clark Fork Region...Missoula/Bitterroot Valleys...
Potomac/Seeley Lake Region.
Winter Weather Advisory until 6 PM MDT this evening for
Flathead/Mission Valleys.
ID...Flood Watch until 5 PM PDT this afternoon for Lower Hells
Canyon/Salmon River Region...Northern Clearwater
Mountains...Orofino/Grangeville Region...Southern
Clearwater Mountains.
Winter Weather Advisory until 11 PM PDT this evening for
Southern Clearwater Mountains.
Wind Advisory until 9 PM MDT this evening for Eastern Lemhi
County...Western Lemhi County.
&&In the hours before
Local storm report, Mar 14, 12:29 PM MDT, 3 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Missoula MT
1229 PM MDT Sat Mar 14 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Snow 4 ESE Pablo 47.57N 114.04W
03/14/2026 M9.8 Inch Lake MT Cocorahs
Cocorahs station MT-LK-10 3 ESE Pablo. The
period of the Snow event was 72 hours.
&&Local storm report, Mar 14, 12:33 PM MDT, 3 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Missoula MT
1233 PM MDT Sat Mar 14 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM Snow 11 NW Thompson Falls 47.71N 115.51W
03/14/2026 E15.5 Inch Sanders MT Public
72hr storm total.
&&Local storm report, Mar 14, 12:34 PM MDT, 3 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Missoula MT
1234 PM MDT Sat Mar 14 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 PM Snow Polson 47.69N 114.16W
03/14/2026 M11.0 Inch Lake MT Public
72hr storm total.
&&Local storm report, Mar 14, 12:35 PM MDT, 3 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Missoula MT
1235 PM MDT Sat Mar 14 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM Snow 1 SW Columbia Falls 48.36N 114.20W
03/14/2026 M4.6 Inch Flathead MT Trained Spotter
72hr storm total.
&&Local storm report, Mar 14, 12:37 PM MDT, 3 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Missoula MT
1237 PM MDT Sat Mar 14 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM Snow 1 WSW Lakeside 48.01N 114.24W
03/14/2026 E8.0 Inch Flathead MT Public
72hr storm total.
&&Local storm report, Mar 14, 1:35 PM MDT, 2 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Missoula MT
135 PM MDT Sat Mar 14 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM Snow 8 ENE Powell 46.63N 114.58W
03/14/2026 M59.0 Inch Idaho ID Public
Lolo Pass Visitor Center reported a 3 day
storm total of 59 inches of snow. Snow
totals started Wednesday evening.
&&The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 4:57 PM MDT | Snow Squall Warning | MSO | Lake | 25 min |
Nearby
Snow Squall Warnings in Montana, 2026Every snow squall warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.